MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ANATOMIC SHOULDER PROSTHESIS; HC PEGGED GLENOID Ø48

MEDACTA INTERNATIONAL SA ANATOMIC SHOULDER PROSTHESIS; HC PEGGED GLENOID Ø48
Model Number 04.01.0132
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Osteolysis (2377); Implant Pain (4561)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Left shoulder revision surgery due to pain and restriction of movement about 6.5 years after the primary surgery.Osteolysis was also noted.Reverse system implanted; rotator cuff was degenerative but repairable when completing the reverse.The pe pegged glenoid was found very damaged in the posterior inferior surface (despite being found well fixed and no impingement was observed).
 
Additional Manufacturer Narrative
Batch review performed on 19 feb 2026.Anatomical shoulder system 04.01.0132 hc pegged glenoid d 48 (k170910) lot: 183731: (b)(4) items manufactured and released on 14-aug-2018.Expiration date: 19-jul-2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Anatomical shoulder system 04.01.0095 metal humeral head d 50 (k170910) lot: 1710142: (b)(4) items manufactured and released on 24-may-2018.Expiration date: 14-may-2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Anatomical shoulder system 04.01.0028 humeral anatomical metaphysis-cementless-135 & deg; -11 (k170910) lot: 1710039: (b)(4) items manufactured and released on 30-may-2018.Expiration date: 21-may-2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Anatomical shoulder system 04.01.0089 double eccenter (k170910) lot: 185295: (b)(4) items manufactured and released on 07-dec-2018.Expiration date: 25-nov-2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.R&d analysis: the patient underwent left shoulder revision surgery to a reverse system approximately 6.5 years after primary anatomic arthroplasty due to pain and reduced range of motion.During revision, the rotator cuff was found to be degenerative.The cemented pegged glenoid component was well positioned, well fixed, and required significant effort to remove.However, the explanted glenoid showed notable damage, including a posterior-inferior wear pattern and a & quot; chipped & quot; section that the surgical team believes was not caused during removal.No impingement was noted, but osteolysis was observed.Based on the pictures and information provided, there is no clear evidence of an implant-related defect or failure.The long duration in vivo and the well-fixed status of the glenoid suggest a time-dependent, biological, or biomechanical process.The observed osteolysis is consistent with a biologic response to particulate debris or chronic mechanical loading.Furthermore, the posterior-inferior damage may reflect patient-specific biomechanics, such as eccentric loading due to rotator cuff degeneration, rather than an inherent device issue.The event is preliminarily assessed as not implant-related, as there is no evidence of a manufacturing defect or device malfunction.The findings are most consistent with long-term, in-vivo wear and patient-specific factors.Root cause: the most likely root cause is long-term in vivo wear associated with patient-specific biomechanical factors, including rotator cuff degeneration and eccentric loading, leading to osteolysis and progressive glenoid baseplate damage.No evidence of a manufacturing defect or device malfunction was identified.

Brand Name
ANATOMIC SHOULDER PROSTHESIS
Common Device Name
HC PEGGED GLENOID Ø48
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24494913
Report Number3005180920-2026-00181
Device Sequence Number12035071
Product Code KWS
UDI-Device Identifier07630040713276
UDI-Public07630040713276
Combination Product (Y/N)N
PMA/510(K) Number
K170910
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Model Number04.01.0132
Device Lot Number183731
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown